# SDR 96ZZZX1253

- Difficulty date: December 28, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N734PF
- Make and model: Cessna 172
- Aircraft serial: 17269001
- Engine: Lyc O320H2AD
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 1038255514
- Condition: Teeth Sheared
- Location: Rotor Gear
- Component: Bendix
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AT 702 HOURS SINCE MAGNETO OVERHAUL, A TOOTH ON THE GEAR ASSY SHEARED, AND, SUBSEQUENTLY, SHEARED THE MAJORTIY OF THE REMAINING TEETH ON THAT GEAR AS WELL AS THE OTHER GEAR ASSY.  REGARDING THE OVERHAUL PROCEDURES, THE GEAR ASSYS ARE NOT A MANDATORY REPLACEMENT ITEM DURING OVERHAUL.  NOTING DISCOLORATION AND GENERAL BRITTLE CONDITION OF THE NYLON GEAR MATERIAL, SUBMITTER SUSPECTS HEATING/COOLING CYCLES AND GENERAL AGING OF NYLON MAY HAVE CONTRIBUTED TO THIS FAILURE.  RECOMMEND A MANDATORY REPLACEMENT OF THIS PART DURING ALL OVERHAULS.
